Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 317, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2007, 5:38 PM EDT for Butts County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 5:38 PM EDT (21:38 UTC)
- Expired
- Jul 26, 2007, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Butts County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:50 PM EDT | HAIL 0.75 | 8 Sw Jackson, GA | PENNY-SIZED HAIL ALONG INTERSTATE 75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 262138
SVRFFC
GAC035-262215-
/O.NEW.KFFC.SV.W.0317.070726T2138Z-070726T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUTTS COUNTY IN CENTRAL GEORGIA
* UNTIL 615 PM EDT
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF JACKSON...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIAN SPRINGS STATE PARK AND INTERSTATE 75
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3325 8412 3320 8413 3321 8390 3333 8395
3331 8407
$$2 follow-up statements
000
WWUS52 KFFC 262144
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT THU JUL 26 2007
GAC035-262215-
/O.CON.KFFC.SV.W.0317.000000T0000Z-070726T2215Z/
BUTTS GA-
544 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN BUTTS COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF JACKSON...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSON...INDIAN SPRINGS STATE PARK...AND INTERSTATE 75.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3325 8412 3320 8413 3321 8390 3333 8395
3331 8407
$$000
WWUS52 KFFC 262213
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT THU JUL 26 2007
GAC035-262220-
/O.EXP.KFFC.SV.W.0317.000000T0000Z-070726T2215Z/
BUTTS GA-
610 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTTS COUNTY
EXPIRES AT 615 PM EDT...
AT 610 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM NEAR JACKSON
HAD WEAKENED BELOW SEVERE LIMITS AND WAS NO LONGER CONSIDERED SEVERE.
PENNY-SIZED HAIL WAS REPORTED EARLIER ALONG INTERSTATE 75.
OCCASIONAL LIGHTNING AND HEAVY RAIN CONTINUES BUT IS EXPECTED TO
DIMINISH BY 630 PM.
LAT...LON 3325 8412 3320 8413 3321 8390 3333 8395
3331 8407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:07 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:07 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EDT THU JUL 26 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THE UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES IS BEGINNING TO PULL OUT TODAY THOUGH A MORE BROAD LONGWAVE TROUGHINESS WILL REMAIN ACROSS THE EASTERN STATES WHILE A RIDGE BUILDS/AMPLIFIES OVER THE WESTERN CONUS BY SUNDAY. THE RESULT IS LOCAL WESTERLY FLOW ALOFT SHIFTING NORTHWEST BY FRIDAY AS A FEW FAIRLY SIGNIFICANT SHORTWAVES CROSS THE LOCAL AREA. THE FIRST OF THOSE SHORTWAVE TROUGHS NEAR THE MS/AL STATELINE WITH TN THIS AFTERNOON WILL REACH NORTH GEORGIA THIS EVENING. 500 MB TEMPS COOL TO AROUND -9 TO -10C BY 12Z FRIDAY MORNING IN ASSOCIATION WITH A SECONDARY AND MORE SUBSTANTIAL SHORTWAVE. THIS SHOULD KEEP AT LEAST ISOLATED THUNDERSTORMS GOING THROUGH THE NIGHT...THOUGH WITH SOMEWHAT DIMINISHED INTENSITY AFTER MIDNIGHT TONIGHT...GIVEN MLCAPE VALUES DECREASING FROM EXPECTED 1500-2000 J/KG LATE THIS AFTERNOON. UPPER LEVEL DISTUBANCES CONTINUE TO RIPPLE ACROSS THE AREA EVERY 12-24 HOURS...KEEPING RECURRING BOUTS OF STORMS COMING THROUGH THE PERIOD. .LONG TERM /SUNDAY THROUGH THURSDAY/... SURFACE TROUGH FINALLY SHIFTS TO THE EAST SIDE OF THE APPALACHIANS SUNDAY NIGHT...WITH FOCUS OF STORMS FOLLOWING. FAIRLY DRY SURFACE HIGH PRESSURE BUILDING INTO THE GREAT LAKES ON MONDAY WILL SEND DRIER AIR INTO NORTH GEORGIA AND THE THUNDER MORE CONCENTRATED SOUTH OF ATLANTA MONDAY AND TUESDAY. SURFACE TROUGH SETTLES ALONG THE GULF TO CAROLINA COAST ON WEDNESDAY WITH SOME HINT OF QUICK MOISTURE RETURN INDICATED BY THE MODELS LATER IN THE WEEK (FROM THURSDAY ON). && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 92 69 90 69 / 30 30 30 40 30 ATLANTA 69 89 71 90 71 / 30 30 30 40 40 BLAIRSVILLE 61 85 65 82 66 / 30 30 30 50 40 CARTERSVILLE 65 90 65 89 68 / 30 30 30 50 40 COLUMBUS 71 92 72 91 74 / 30 30 20 30 30 GAINESVILLE 68 90 69 88 70 / 30 30 30 50 40 MACON 69 94 71 93 73 / 30 30 20 30 30 ROME 69 91 68 91 70 / 30 30 30 50 40 PEACHTREE CITY 65 90 66 90 69 / 30 30 30 40 40 VIDALIA 71 92 72 91 73 / 30 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
Hazardous weather outlook, Jul 26, 4:28 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT THU JUL 26 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...A FEW MAY BE SEVERE BEFORE MIDNIGHT. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES WILL MOVE NORTHEAST THROUGH TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...PENNY SIZED HAIL...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING AND EARLY NIGHTTIME HOURS. MOST OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS...HOWEVER THEY COULD STILL PRODUCE NEARLY CONTINUOUS LIGHTNING AND HEAVY RAINFALL. STABILITY INDICES INDICATE THAT A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING DAMAGING WINDS AND PENNY SIZED HAIL...MAINLY BEFORE MIDNIGHT TONIGHT. THE RISK OF THUNDERSTORMS...HOWEVER WILL CONTINUE PAST MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER SPOTTERS ARE ASKED TO PASS ON ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 26, 4:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT THU JUL 26 2007 GAZ031-262130- 446 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 35 MPH IN PAULDING COUNTY UNTIL 530 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DALLAS...MOVING EAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 26, 5:09 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 PM EDT THU JUL 26 2007 GAZ058-262145- 509 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN BUTTS COUNTY UNTIL 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF INDIAN SPRINGS STATE PARK... MOVING EAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS BUTTS COUNTY...INCLUDING THE CITIES OF JACKSON...INDIAN SPRINGS STATE PARK AND FLOVILLA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jul 26, 5:14 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL DALLAS 33.92N 84.83W
07/26/2007 E0.88 INCH PAULDING GA PUBLIC
&&
SBKSpecial weather statement, Jul 26, 5:21 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT THU JUL 26 2007 GAZ056-070-262145- 521 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAMAR AND SPALDING COUNTIES UNTIL 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ORCHARD HILL...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAMAR AND SPALDING COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ORCHARD HILL AND CHAPPEL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 5:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT THU JUL 26 2007 GAZ073-262215- 529 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BALDWIN COUNTY UNTIL 615 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCOTTSBORO...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BALDWIN COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SCOTTSBORO...COOPERS AND MIDWAY-HARDWICK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 5:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT THU JUL 26 2007 GAZ074-075-262200- 536 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHEAST WASHINGTON AND GLASCOCK COUNTIES UNTIL 600 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN GIBSON AND HAMBURG STATE PART...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS NORTHEAST WASHINGTON AND GLASCOCK COUNTIES. RESIDENTS OF THE AREA SHOULD STAY INDOORS UNTIL THE STORM HAS PASSED. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:42 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 33 min |
| Jul 25, 9:55 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Jul 26, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 47 min |
| Jul 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 44 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 29 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 38 min |
| Jul 26, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 38 min |
| Jul 26, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.